Journal Article

Tenofovir-Related Fanconi Syndrome with Nephrogenic Diabetes Insipidus in a Patient with Acquired Immunodeficiency Syndrome: The Role of Lopinavir-Ritonavir-Didanosine

Florence Rollot, Eve-Marie Nazal, Laurence Chauvelot-Moachon, Charikleia Kélaïdi, Nathalie Daniel, Mona Saba, Sebastien Abad and Philippe Blanche

in Clinical Infectious Diseases

Published on behalf of Infectious Diseases Society of America

Volume 37, issue 12, pages e174-e176
Published in print December 2003 | ISSN: 1058-4838
Published online December 2003 | e-ISSN: 1537-6591 | DOI: http://dx.doi.org/10.1086/379829
Tenofovir-Related Fanconi Syndrome with Nephrogenic Diabetes Insipidus in a Patient with Acquired Immunodeficiency Syndrome: The Role of Lopinavir-Ritonavir-Didanosine

More Like This

Show all results sharing these subjects:

  • Infectious Diseases
  • Immunology
  • Public Health and Epidemiology
  • Microbiology

GO

Show Summary Details

Preview

Tenofovir-related tubular damage, like all other recently reported cases, occurred in patients receiving the protease inhibitor (PI) ritonavir, often with lopinavir. Increased plasma concentrations of didanosine were also observed after the addition of tenofovir. It was suspected that tenofovir with PIs interacted with renal organic anion transporters, leading to nephrotoxic tubular concentrations of tenofovir and systemic accumulation of didanosine. Until there is a better understanding of these interactions, close monitoring is recommended for patients receiving tenofovir, PIs, and didanosine.

Journal Article.  1607 words.  Illustrated.

Subjects: Infectious Diseases ; Immunology ; Public Health and Epidemiology ; Microbiology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.